Sur les courbes hyperelliptiques cyclotomiques et les équations ${x^p-y^p=cz^2}$

Volume 444 / 2007

Wilfrid Ivorra Dissertationes Mathematicae 444 (2007), 1-46 MSC: 11D41, 11G05. DOI: 10.4064/dm444-0-1


Let $p$ be a prime number $\geq 11$ and $c$ be a square-free integer $\geq 3$. In this paper, we study the diophantine equation $x^p-y^p = cz^2$ in the case where $p$ belongs to $\{11,13,17\}$. More precisely, we prove that for those primes, there is no integer solution $(x,y,z)$ to this equation satisfying gcd$(x,y,z)=1$ and $xyz \neq 0$ if the integer $c$ has the following property: if $\ell$ is a prime number dividing $c$ then $\ell \not \equiv 1\bmod p$. To obtain this result, we consider the hyperelliptic curves $C_p : y^2 = {\mit\Phi} _p(x)$ and $D_p : py^2 = {\mit\Phi} _p(x)$, where ${\mit\Phi} _p$ is the $p$th cyclotomic polynomial, and we determine the sets $C_p({\sym Q})$ and $D_p({\sym Q})$. Using the elliptic Chabauty method, we prove that $C_p({\sym Q})=\lbrace (-1,-1),(-1,1),(0,-1),(0,1)\rbrace$ and $D_p({\sym Q})=\lbrace (1,-1),(1,1)\rbrace$ for $p\in \{11,13,17\}$.


  • Wilfrid IvorraÉquipe de Théorie des Nombres
    UMR 7586 du CNRS
    Institut de Mathématiques
    Université Paris VI
    175 Rue du Chevaleret
    Paris 75013, France

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image